Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 22, 2007, 5:04 PM CDT for Logan County, Wallace County, Kansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 22, 2007, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:57 PM CDT | FLASH FLOOD | 7 W Winona, KS | WATER FLOWING OVER PARTS OF COUNTY ROADS IN WESTERN LOGAN COUNTY. |
| Aug 22, 7:22 PM CDT | FLASH FLOOD | 4 N Sharon Springs, KS | PUBLIC REPORT OF WATER OVER HIGHWAY 27 4 MILES NORTH OF SHARON SPRINGS. |
| Aug 22, 7:35 PM CDT | FLASH FLOOD | 4 N Sharon Springs, KS | WATER FLOWING OVER COUNTY ROADS. DITCHES ALONG HIGHWAY 27 ARE FULL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -795 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 222204
FFWGLD
KSC109-199-230100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOGAN COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITIES OF...WINONA...RUSSELL SPRINGS...
MONUMENT...
NORTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITIES OF...WALLACE...SHARON SPRINGS...
* UNTIL 800 PM CDT (700 PM MDT)
* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3888 10178 3873 10113 3888 10092 3913 10091
3913 10176
$$
SFJ2 follow-up statements
000
WGUS73 KGLD 222307
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
503 PM MDT WED AUG 22 2007
KSC109-199-230100-
LOGAN KS-WALLACE KS-
603 PM CDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT (700 PM
MDT) FOR NORTHEASTERN WALLACE AND LOGAN COUNTIES...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. UP TO 2 INCHES OF RAIN HAS ALREADY FALLEN IN THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA...
WALLACE...AND MONUMENT
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3888 10178 3873 10113 3888 10092 3913 10091
3913 10176
$$
SFJ000
WGUS73 KGLD 230006
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT WED AUG 22 2007
KSC109-199-230100-
LOGAN KS-WALLACE KS-
702 PM CDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT (700 PM
MDT) FOR NORTHEASTERN WALLACE AND LOGAN COUNTIES...
AT 601 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. WATER
WAS FLOWING OVER SOME COUNTY ROADS IN WESTERN LOGAN COUNTY. UP TO 3
INCHES OF RAIN HAS ALREADY FALLEN IN THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA AND
MONUMENT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING (1100 PM MDT WEDNESDAY EVENING) FOR NORTHEASTERN
COLORADO.
LAT...LON 3888 10178 3873 10113 3888 10092 3913 10091
3913 10176
$$
SFJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:50 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 22, 3:50 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT WED AUG 22 2007 .DISCUSSION...SOUTHWEST FLOW WILL CONTINUE TONIGHT THROUGH FRIDAY FOLLOWED BY NORTHWEST FLOW FRIDAY NIGHT AS THE RIDGE BUILDS OVER THE ROCKIES SATURDAY. SURFACE LOW PRESSURE WILL MOVE INTO NORTHWEST KANSAS LATE TONIGHT. A SLOW MOVING FRONT SHOULD MAKE IT INTO THE NORTHERN ZONES THURSDAY MORNING RESIDE SOMEWHERE ACROSS THE FORECAST AREA THURSDAY NIGHT. HIGH PRESSURE BUILDS SOUTH ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT AND CONTINUES SATURDAY. THE MAIN FORECAST CONCERN IS POPS. FOR TONIGHT...THE TROUGH AND FRONT REMAINS TO BE THE FOCUS FOR THE HIGHEST POPS. PLAN TO GO WITH LIKELY POPS IN THOSE AREAS WHICH COMPRISE THE NORTHWEST HALF OF THE FORECAST AREA. THE SOUTHEAST HALF WILL HAVE CHANCE POPS DUE TO HIGH CIN VALUES WHICH WILL HAVE DIFFICULTY BEING OVERCOME. FURTHERMORE THE TROUGH WILL MAKE LITTLE PROGRESS TO THE SOUTHEAST. THE TROUGH AND FRONT WILL CONTINUE TO BE THE FAVORED AREAS FOR HIGHEST POPS ON THURSDAY BUT FOR NOW WILL GO WITH CHANCE POPS AND SLIGHT CHANCE BETWEEN THE BOUNDARIES WHERE CIN WILL BE AROUND 120. THURSDAY NIGHT THE FRONT PUSHES SOUTH WITH MORE SHORTWAVE ENERGY MOVING THROUGH THE FLOW. PLAN TO KEEP HIGH CHANCE AND LIKELY POPS BUT MODIFY THE AREAS IN THE GRIDS. ON FRIDAY...THE FRONT MOVES THROUGH THE FORECAST AREA WITH BEST CHANCES IN THE MORNING. BY AFTERNOON THE FRONT SHOULD BE SOUTH OF THE FORECAST AREA WITH DECREASING MOISTURE/INSTABILITY. CONSEQUENTLY WILL FOLLOW A DECREASING TREND FROM CHANCE TO SLIGHT CHANCE POPS AS THE DAY PROGRESSES. BY FRIDAY NIGHT...LACK OF MOISTURE AND SUBSIDENCE WILL KEEP POPS NIL. NIL POPS WILL CONTINUE THROUGH SATURDAY NIGHT AS HIGH PRESSURE WILL DOMINATE BOTH AT THE SURFACE AND ALOFT. IN THE EXTENDED...A RIDGE WILL BE OVER THE ROCKIES SUNDAY AND MONDAY AND FLATTEN SOME OVER THE PLAINS ON TUESDAY. THE RIDGE WILL START REBUILDING WEST OF THE ROCKIES ON WEDNESDAY. A SURFACE TROUGH WILL BE IN THE AREA SUNDAY/MONDAY. MOISTURE APPEARS TO BE LIMITED ON SUNDAY BUT THAT IS NOT THE CASE ON MONDAY SO WILL PUT IN SLIGHT CHANCE POPS ACROSS THE FORECAST AREA FOR MONDAY AFTERNOON/NIGHT. ON TUESDAY A FRONT WILL MOVE SLOWLY SOUTH ACROSS THE FORECAST AREA. A SHORTWAVE COMBINED WITH ADEQUATE MOISTURE WILL WORK FOR AT LEAST SLIGHT CHANCE POPS ON TUESDAY/TUESDAY NIGHT. SHOWERS MAY LINGER IN THE EAST WEDNESDAY MORNING AS HIGH PRESSURE BUILDS IN. LATER WEDNESDAY AFTERNOON SOME UPSLOPE MAY FIRE SOME STORMS OVER THE HIGHER TERRAIN OF COLORADO WHICH MAY DRIFT EAST INTO WESTERN PORTIONS OF EASTERN COLORADO ZONES. MAX TEMPERATURES WILL COOL FROM THE THE UPPER 80S/LOWER 90S DOWN TO THE LOWER TO MID 80S BY WEDNESDAY. MIN TEMPERATURES WILL RANGE FROM THE UPPER 50S WEST TO THE MID 60S EAST. && .AVIATION...IFR CONDITIONS WILL DETERIORATE THE REST OF THIS AFTERNOON AND INTO THIS EVENING UNTIL AROUND 05Z AS THUNDERSTORMS DEVELOP AND MOVE EAST. MVFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORMS WITH SOME LOCAL IFR POSSIBLE NEAR ANY SEVERE THUNDERSTORMS PRODUCING LARGE HAIL. GUSTY WIND TO 50+KTS WILL BE POSSIBLE NEAR STORMS. OTHERWISE IFR CONDITIONS WILL RESUME FOR THE REST OF THE NIGHT AND THURSDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Aug 22, 2:49 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 149 PM MDT WED AUG 22 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 149 PM MDT WED AUG 22 2007 /249 PM CDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT HAS MOVED INTO THE AREA EARLY THIS AFTERNOON...AND AT 130 PM MDT WAS LOCATED NEAR A BURLINGTON COLORADO TO ATWOOD KANSAS LINE. ALTHOUGH CLOUD COVER HAS LIMITED INSTABILITY SOMEWHAT...THUNDERSTORMS WILL BEGIN FORMING ALONG AND NEAR THE FRONT BY MID OR LATE AFTERNOON. WIND SHEAR PARAMETERS ARE VERY FAVORABLE FOR THE DEVELOPMENT OF ROTATING SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE MOST FAVORABLE LOCATION FOR THESE DANGEROUS THUNDERSTORMS TO OCCUR IS ALONG AND NORTH OF THE FRONT...INCLUDING CITIES SUCH AS BURLINGTON...ST FRANCIS...ATWOOD...OBERLIN AND MCCOOK. THE FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH THIS EVENING...AND THE SEVERE THREAT WILL EXPAND SOUTH AND EAST INTO THE REMAINDER OF THE TRI STATE AREA. AS INDIVIDUAL STORMS MERGE INTO CLUSTERS OR LINES...THE THREAT FOR TORNADOES WILL DIMINISH BUT WIND AND HAIL WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT MIDNIGHT WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY MOVE ACROSS THE AREA ON THURSDAY. A STRONG UPPER LEVEL DISTURBANCE AND JET WILL WILL COMBINE WITH THE COLD FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. IT WILL BE POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE AREA. BULLER/JDK
In the hours before
Local storm report, Aug 22, 2:12 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
112 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM TSTM WND GST TRIBUNE 38.47N 101.75W
08/22/2007 M67 MPH GREELEY KS MESONET
WIND GUST ASSOCIATED WITH HEAT BURST
&&
CFOLTZLocal storm report, Aug 22, 4:19 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
319 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 6 SE PALISADE 40.29N 101.03W
08/22/2007 E1.75 INCH HITCHCOCK NE TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Aug 22, 4:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 15 NE WALLACE 39.07N 101.39W
08/22/2007 E0.88 INCH LOGAN KS TRAINED SPOTTER
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 67 min |
| Aug 21, 10:10 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 65 min |
| Aug 22, 4:36 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 54 min |
| Aug 22, 5:27 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 63 min |
| Aug 22, 6:04 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 45 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.